Mothering Forum banner

1 - 6 of 6 Posts

·
Registered
Joined
·
8 Posts
Discussion Starter · #1 ·
Hello,<br><br>
I have had the Mirena for about 8 months. About two weeks ago I started having missed heart beats and palpitations. I am being checked by my cardiologist, but I believe that the Mirena may be the culprit. Although heart palps are not listed as a side effect on the literature, I have found a lot of anecdotal evidence on the internet from women who have described similar symptoms. I don't want to get the IUD removed if it's not the culprit. Has anyone else experienced similar side effects?<br><br>
Also, I can't lose the 10 lbs I've gained since I had it inserted.<br><br>
Thanks for your help!<br><br>
Pam
 

·
Premium Member
Joined
·
2,748 Posts
I remember having lots of heart palps on Mirena. I have read about the association before.<br><br>
I also found it much harder to loose weight. I believe it shot my testosterone up. I gained some 30 ish pounds in just a few months and could not get it off despite all my usual diet/exercise. Once the mirena was out I lost the weight right away.
 

·
Registered
Joined
·
2 Posts
Hi girls!
Wow, I know there are tons of side effects to Mirena, but I wasn't aware of the heart palpitations! That is a really serious and scary side effect. Do you guys know what causes this change in heart rate? It concerns me that if this isn't a widely known side-effect, anyone with a weak heart who gets the Mirena inserted may end up with a life-threatening situation. Thanks for the education!
 

·
Registered
Joined
·
3 Posts
Yes the mirena is definitely the culprit. Things like unexplained weight gain, anxiety, heart palpitations, depression, and many others are very common with the mirena. The following research article goes into this in greater detail: http://www.ncbi.nlm.nih.gov/pubmed/24695563

The best thing to do is to have the mirena removed immediately so it won't cause any further problems, and from there get your hormones tested and see where you are out of range and what you can do about it. There are many supplements that can help after removal of the mirena to get the body back in balance, such as magnesium, iodine and zinc, among many others. This article here contains a great deal of information on how to get the body back to balance after mirena: http://detoxscientific.com/mirena-weight-gain/

Also, progesterone cream can be very helpful to help with the weight loss and getting rid of other side effects of mirena
 

·
Registered
Joined
·
2 Posts
Have you seen this website? iudclassaction.com. You might be interested to check it out. It talks about heart palpitations with the use of an IUD. I'm going to send in my letter this weekend.
 

·
Registered
Joined
·
8 Posts
I could have written this post. I think I've had my mirena in for about a year (?)...I've gained ten pounds that simply will not budge and I've experienced the heart palpitations on occasion. I notice other odd hormonal issues that might be too subtle for others to see but I still think I may have this removed...I have no idea what I'll do for BC once it's out :serious:
 
1 - 6 of 6 Posts
Top